Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 7:58 PM EST for Randolph County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 7:58 PM EST (00:58 UTC)
- Expired
- Mar 31, 2006, 8:42 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 010058 SVRIND INC135-010200- /O.NEW.KIND.SV.W.0048.060401T0058Z-060401T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 758 PM EST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 900 PM EST * AT 757 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PARKER CITY...OR ABOUT 11 MILES SOUTHEAST OF MUNCIE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARMLAND AROUND 810 PM EST... WINCHESTER AROUND 830 PM EST... SARATOGA AROUND 845 PM EST... UNION CITY AROUND 855 PM EST... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4022 8522 4002 8521 4004 8481 4032 8482 $$ CS
2 follow-up statements
000 WWUS53 KIND 010120 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 PM EST FRI MAR 31 2006 INC135-010200- /O.CON.KIND.SV.W.0048.000000T0000Z-060401T0200Z/ RANDOLPH- 820 PM EST FRI MAR 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST FOR RANDOLPH COUNTY... AT 815 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 18 MILES WEST OF GREENVILLE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... UNION CITY AROUND 830 PM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4026 8501 4001 8517 4004 8481 4029 8482 $$ CS
000 WWUS53 KIND 010142 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 842 PM EST FRI MAR 31 2006 INC135-010152- /O.CAN.KIND.SV.W.0048.000000T0000Z-060401T0200Z/ RANDOLPH- 842 PM EST FRI MAR 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS CANCELLED... THE STORMS HAVE EXITED THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4026 8501 4001 8517 4004 8481 4029 8482 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 7 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 7 hours 6 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 7:29 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 1 E GREENWOOD 39.62N 86.10W
03/31/2006 JOHNSON IN AMATEUR RADIO
I65 99 MILE MARKER NEAR MAIN STREET...TORNADO HAS BEEN
SPOTTED ON THE GROUND
&&
CPLocal storm report, Mar 31, 7:36 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 SW CLOVERDALE 39.46N 86.88W
03/31/2006 E1.00 INCH OWEN IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:41 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO 11 NW SHELBYVILLE 39.64N 85.92W
03/31/2006 SHELBY IN AMATEUR RADIO
I74 AND LONDON RD TORNADO SPOTTED ON THE GROUND
&&
CPLocal storm report, Mar 31, 7:42 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL FRANKLIN 39.49N 86.06W
03/31/2006 E1.00 INCH JOHNSON IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:51 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TORNADO MORRISTOWN 39.67N 85.70W
03/31/2006 SHELBY IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:55 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL BLOOMINGTON 39.17N 86.52W
03/31/2006 E0.75 INCH MONROE IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 67 min |
| Mar 31, 7:11 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| Mar 31, 7:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 47 min |
| Mar 31, 7:15 PM EST | Severe Thunderstorm Warning | IND | Owen | 18 min |
| Mar 31, 7:24 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 66 min |
| Mar 31, 7:26 PM EST | Tornado Warning | IND | Johnson, Shelby | 49 min |
| Mar 31, 7:33 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 50 min |
| Mar 31, 7:43 PM EST | Tornado Warning | IND | Hancock, Rush, Shelby | 28 min |
| Mar 31, 7:45 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Shelby | 45 min |
| Mar 31, 8:00 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 34 min |
| Mar 31, 8:08 PM EST | Tornado Warning | IND | Brown, Jackson, Monroe | 36 min |
| Mar 31, 8:14 PM EST | Tornado Warning | IND | Greene, Lawrence, Martin | 46 min |
| Mar 31, 8:19 PM EST | Tornado Warning | IND | Decatur, Rush | 24 min |
| Mar 31, 8:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Greene, Jackson, Jennings and 4 more | 54 min |
| Mar 31, 8:42 PM EST | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 48 min |
| Mar 31, 9:22 PM EST | Tornado Warning | IND | Jennings | 23 min |
| Mar 31, 9:31 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.